Alert archive / Massachusetts / Wind Advisories in 2011
Wind Advisory 13, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind advisory at Mar 2, 2011, 4:18 AM EST for 9 counties in Massachusetts; 5 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut. It took effect at Mar 2, 2011, 9:35 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2011, 4:18 AM EST (09:18 UTC)
- In effect from
- Mar 2, 2011, 9:35 AM EST
- Expired
- Mar 3, 2011, 12:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Boston/Norton, MA
Counties Northeastern Connecticut Planning Region, CT, Barnstable County, MA, Bristol County, MA, Dukes County, MA, Middlesex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 15 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 9.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882 WWUS71 KBOX 020918 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 418 AM EST WED MAR 2 2011 ...A COLD FRONT WILL USHER IN A PERIOD OF STRONG WINDS LATE TODAY... CTZ004-MAZ004-005-012>024-RIZ001>008-021730- /O.NEW.KBOX.WI.Y.0013.110302T1800Z-110303T0500Z/ WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...BARRE... FITCHBURG...FRAMINGHAM...LOWELL...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 418 AM EST WED MAR 2 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. * LOCATIONS...IN MASSACHUSETTS...WORCESTER...NORFOLK...MIDDLESEX SUFFOLK...BRISTOL...PLYMOUTH...AND BARNSTABLE COUNTIES...MARTHAS VINEYARD AND NANTUCKET. ALL OF RHODE ISLAND INCLUDING BLOCK ISLAND. EASTERN WINDHAM COUNTY IN CONNECTICUT. * HAZARDS...STRONG SOUTHWEST WINDS...SHIFTING TO THE NORTHWEST LATE THIS EVENING. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH UNTIL THIS EVENING. NORTHWEST 15 TO 25 WITH GUSTS TO 45 MPH LATE THIS EVENING AND TONIGHT. * TIMING...1 PM TO MIDNIGHT. * IMPACTS...WINDS OF THIS MAGNITUDE COULD DOWN SMALL TREE LIMBS AND BRANCHES POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ DOODY
3 follow-up statements
283 WWUS71 KBOX 021435 AAA NPWBOX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 935 AM EST WED MAR 2 2011 ...AN ARCTIC FRONT WILL BE ACCOMPANIED BY A PERIOD OF STRONG WINDS TODAY INTO THIS EVENING... CTZ004-MAZ004-005-012>024-RIZ001>008-022245- /O.EXT.KBOX.WI.Y.0013.110302T1435Z-110303T0500Z/ WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...BARRE... FITCHBURG...FRAMINGHAM...LOWELL...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 935 AM EST WED MAR 2 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * LOCATIONS...IN MASSACHUSETTS...WORCESTER...NORFOLK...MIDDLESEX SUFFOLK...BRISTOL...PLYMOUTH...AND BARNSTABLE COUNTIES... MARTHAS VINEYARD AND NANTUCKET. ALL OF RHODE ISLAND INCLUDING BLOCK ISLAND. EASTERN WINDHAM COUNTY IN CONNECTICUT. * HAZARDS...STRONG SOUTHWEST WINDS TODAY...SHIFTING TO THE NORTHWEST LATE THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...10 AM TO MIDNIGHT. * IMPACTS...WINDS OF THIS MAGNITUDE COULD DOWN SMALL TREE LIMBS AND BRANCHES POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ NOCERA
642 WWUS71 KBOX 022107 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 407 PM EST WED MAR 2 2011 ...AN ARCTIC FRONT WILL BE ACCOMPANIED BY A PERIOD OF STRONG WINDS INTO THIS EVENING... CTZ004-MAZ004-005-012>024-RIZ001>008-030500- /O.CON.KBOX.WI.Y.0013.000000T0000Z-110303T0500Z/ WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...BARRE... FITCHBURG...FRAMINGHAM...LOWELL...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 407 PM EST WED MAR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * LOCATIONS...IN MASSACHUSETTS...WORCESTER...NORFOLK...MIDDLESEX SUFFOLK...BRISTOL...PLYMOUTH...AND BARNSTABLE COUNTIES... MARTHAS VINEYARD AND NANTUCKET. ALL OF RHODE ISLAND INCLUDING BLOCK ISLAND. EASTERN WINDHAM COUNTY IN CONNECTICUT. * HAZARDS...STRONG NORTHWEST WINDS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING...LATE THIS AFTERNOON INTO THIS EVENING. * IMPACTS...WINDS OF THIS MAGNITUDE COULD DOWN SMALL TREE LIMBS AND BRANCHES POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. && $$ NOCERA
041 WWUS71 KBOX 030503 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1203 AM EST THU MAR 3 2011 ...WINDS HAVE DIMINISHED IN SOUTHERN NEW ENGLAND... CTZ004-MAZ004-005-012>024-RIZ001>008-030615- /O.EXP.KBOX.WI.Y.0013.000000T0000Z-110303T0500Z/ WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...BARRE... FITCHBURG...FRAMINGHAM...LOWELL...MILFORD...WORCESTER...FOXBORO... NORWOOD...CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 1203 AM EST THU MAR 3 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY NORTHWEST WINDS HAVE DIMINISHED IN SOUTHERN NEW ENGLAND. THE GUSTY WINDS WILL CONTINUE OVERNIGHT...BUT WITH GUST SPEEDS OF 20 TO 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:56 AM EST, 22 minutes earlier.
Area forecast discussion, Mar 2, 3:56 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EST WED MAR 2 2011
.SYNOPSIS...
MILD TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE UNTIL AN
ARCTIC FRONT CROSSES THE REGION. CONDITIONS TONIGHT WILL BE COOL
AND BLUSTERY AS STRONG HIGH PRESSURE BUILDS IN BEHIND THE FRONT.
THE COLD HIGH WILL CONTINUE TO BUILD SLOWLY OVER THE REGION
THURSDAY WITH A CONTINUATION OF COOL BUT DRY CONDITIONS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PRIMARY FOCUS WILL BE A BACK DOOR COLD FRONT MOVING IN FROM S QC
AND ON PROVINCES. LOW AND MID LVL MOISTURE IS IN SHORT SUPPLY EVEN
THOUGH THE FRONT ITSELF IS NEARLY VERTICAL AND REASONABLY ROBUST.
WITH LITTLE CLOUD COVER TO BEGIN THE DAY DUE TO THIS LACK OF
MOISTURE...EXPECTING INSOLATION AND SW FLOW TO RAISE TEMPS A BIT
ENHANCING THERMALLY DIRECT CIRCULATION AHEAD OF THE FRONT. THIS
SHOULD ALLOW FOR SIGNIFICANT MIXING IN THE BOUNDARY LAYER WHICH IS
WELL AGREED ON BY THE MODEL SOUNDING DATA. LAPSE RATES APPROACH
DRY ADIABATIC TO H900 WITH SUGGESTION THAT DUE TO THE NEARLY
VERTICAL COLD FRONT...H850 IS NOT OUT OF THE REALM OF POSSIBILITY.
DUE TO LACK OF MOISTURE DO NOT EXPECT MUCH IN THE WAY OF PRECIP
ACTIVITY OVER MOST OF S NEW ENGLAND WITH THIS FROPA...AND THE WELL
MIXED BOUNDARY LAYER PROMOTES A LOT OF NEAR SFC DRYING.
THEREFORE...WILL ONLY MENTION INCREASING CLOUDINESS GENERALLY BKN
WITH SOME OVC WITH THE FROPA LATE IN THE DAY ESPECIALLY OVER THE
SE PORTIONS OF RI AND MA.
GIVEN THE DRY FROPA...THE MAIN ISSUE WILL BE WINDS. WITH UNIFORM
WSW FLOW THROUGH H850 TO DIMINISH SHEAR DRAG DURING THE DAY AND A
LLVL JET CENTERED OVER SE MA AT AROUND 45 KTS...THE MIXING
POTENTIAL SUGGESTS MOMENTUM TRANSFER COULD APPROACH 40 KTS...EVEN
ON THE LESS ROBUST GFS. THIS WILL BE ESPECIALLY LIKELY JUST BEFORE
FROPA FROM THE 20Z TO 00Z TIMEFRAME FROM NW TO SE AS THE
ISALLOBARIC FLOW ASSOCIATED WITH THE FRONT BECOMES ENHANCED AT
LLVLS...AND THE ADDED MIXING FROM THE FRONT ITSELF LENDS A HAND.
FOLLOWING THE FRONT...A RAPID SHIFT TO WNW FLOW AND ENHANCED MID
AND LLVL CAA WILL CONTINUE THE MIXING POTENTIAL INTO THE
OVERNIGHT. THE BEST CHANCE FOR HIGHEST WINDS BASED ON CURRENT
THINKING IS OVER EASTERN AND SOUTHEASTERN PORTIONS OF THE
FA...WHERE INSOLATION WILL LIKELY LAST THE LONGEST AHEAD OF THE
FRONT AND THE JET IS THE STRONGEST IN ADVANCE OF THE MID LVL WAVE
ASSOCIATED WITH THE FRONT. THEREFORE...GIVE THE POTENTIAL FOR
MIXING TH 40+ KT JET...HAVE GONE WITH A WIND ADVISORY FOR ALL
COUNTIES GENERALLY E OF ORH BEGINNING AS THE FRONT BEGINS TO CROSS
THE CWA...AND ENDING FOLLOWING THE BEST CAA AT AROUND MIDNIGHT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...
GUSTY WINDS WILL CONTINUE FOLLOWING THE PASSAGE OF A BACK DOOR
ARCTIC FRONT PUSHING E OF THE AREA. CAA IS VERY STRONG BEHIND THE
FRONT WITH H925 TEMPS DROPPING NEARLY 10C FROM 00Z TO 06Z. WITH
GREATEST PRESSURE FALLS DROPPING MORE TO THE S OF THE AREA AFTER
06Z...EXPECT LLVL DRAW TO TREND MORE NORTHERLY WITH TIME ENHANCING
CAA NEAR THE SFC ALONG WITH THE MID LVLS. THIS SHOULD ALLOW TEMP
DROP NEAR SFC TO CATCH UP WITH MID LVL COOLING RAPIDLY AFTER 06Z
ALLOWING LAPSE RATES TO DIMINISH QUICKLY AFTER THIS TIME. WITH SKC
CONDITIONS LIKELY IN STRONG SUBSIDENCE FROM RIDGE BUILDING OVER
THE AREA...AND THE RAPID DROP IN LAPSE RATES THERE IS THE
POTENTIAL FOR BL DECOUPLING TOWARD MORNING HOURS. MODELS HAVE
RECENTLY CAUGHT ON TO THIS TREND. AS A RESULT...HAVE LOWERED MINS
FOR TONIGHT SOMEWHAT BUT STARTED WITH A BASE OF MET AND MAV BLEND.
THURSDAY...
COLD ARCTIC HIGH TO SLOWLY CONTINUE BUILDING OVER THE AREA.
BACKING WIND PROFILE SUGGESTS THAT CAA CONTINUES MOST OF THE DAY
THU WITH THE NOT FULLY CRESTING THE AREA BY SUNDOWN. GIVEN
THIS...EXPECT WINDS TO CONTINUE NW WITH GUSTS TO 15 KTS THROUGH
THE DAY AND COOL TEMPERATURES. WITH THESE WINDS AND FCST TEMPS
WELL BELOW NORMAL FOR THIS TIME OF YEAR...EXPECTING WIND CHILLS TO
BE VERY COLD. ONLY CAVEAT WILL BE OVER OUTER ARM OF THE
CAPE...WHERE OCEAN ENHANCED LLVL INSTABILITY STILL SUGGESTING
CLOUD DEVELOPMENT. BUT WITH WINDS TRENDING MORE NLY WITH
TIME...EXPECT MAJORITY OF OCEAN EFFECT PRECIP TO REMAIN OFFSHORE.
STARTED WITH A BLEND OF MET AND MAV FOR TEMPS AND DWPTS AND MADE
ONLY MINOR ADJUSTMENTS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* UNSEASONABLY COLD THU AND THU NIGHT
* A PERIOD OF LIGHT SNOW POSSIBLE LATE FRI AND FRI NIGHT FOLLOWED
BY WARMER WEATHER THIS WEEKEND
* STORMY WEATHER EXPECTED LATE SUN INTO MON
THURSDAY AND THURSDAY NIGHT...
UNSEASONABLY COLD AIRMASS AS STRONG 1040 MB HIGH BUILDS ACROSS NEW
ENG. 925 MB TEMPS AROUND -15C WHICH IS VERY COLD FOR THIS TIME OF
YEAR. FORECAST TEMPS ARE LOW TO MID 20S WHICH IS 15-20 DEGREES
BELOW NORMAL. IN ADDITION...MODEST NW WIND WILL RESULT IN SUBZERO
WIND CHILLS IN THE MORNING THEN WINDS WILL DIMINISH IN THE AFTERNOON.
SUNNY SKIES THU...BUT MAY SEE SOME OCEAN EFFECT CLOUDS AND FLURRIES
OVER THE OUTER CAPE. DELTA T FROM SST TO TOP OF MIXED LAYER NEAR
20C AND OCEAN INDUCED CAPES 300-400 J/KG WHICH IS MORE THAN ENOUGH
INSTABILITY TO GENERATE CLOUDS AND SNOW SHOWERS. TRAJECTORY 330-340
DEGREES WHICH SHOULD KEEP BULK OF ANY SNOW SHOWERS JUST OFFSHORE BUT
MAY CLIP PORTIONS OF THE OUTER CAPE.
HIGH PRES OVER NEW ENG THU NIGHT...BUT HIGH CLOUDS EXPECTED TO MOVE
IN DURING THE NIGHT WHICH MAY PREVENT TEMPS FROM REALLY BOTTOMING
OUT. BLENDED BIAS CORRECTED GRIDS WITH MAV GUIDANCE WHICH YIELDS
SINGLE NUMBERS TO LOW TEENS WITH SUBZERO TEMPS NW ZONES.
FRIDAY THROUGH FRIDAY NIGHT...
HIGH PRESSURE MOVES OFFSHORE WITH DEVELOPING WAA PATTERN BRINGING
MILDER AIRMASS BUT ALSO INCREASING CLOUDS AND CHC FOR A PERIOD OF
LIGHT SNOW...MAINLY DURING FRI NIGHT. ANY SNOW COULD ALSO MIX WITH
RAIN NEAR THE COAST. THINK GFS IS TOO QUICK TO MOVE PRECIP IN
DURING FRI AND WE FOLLOWED SLOWER TIMING OF NAM/ECMWF. THIS WILL BE
A LIGHT QPF EVENT WITH POTENTIAL FOR A COATING TO A FEW
INCHES...MAINLY INTERIOR.
SATURDAY...
PERSISTENT SOUTHERLY FLOW WILL ADVECT MILD TEMPERATURES INTO SNE BUT
ALSO LOTS OF CLOUDS WITH CONSIDERABLE LOW LEVEL MOISTURE. A FEW
LIGHT SHOWERS POSSIBLE ACROSS W ZONES BUT MAIN AREA OF RAINFALL
SHOULD REMAIN WELL TO THE WEST NEAR FRONTAL BOUNDARY.
SUNDAY INTO MONDAY...
THERE REMAINS SIGNIFICANT DIFFERENCES BETWEEN GFS AND ECMWF
REGARDING INTERACTION OF SOUTHERN AND NORTHERN STREAM ENERGY AS IT
APPROACHES THE NE WITH RESULTING TIMING/PTYPE ISSUES. GFS IS MORE
PROGRESSIVE WITH NORTHERN STREAM WITH FRONTAL BOUNDARY PUSHING TO
THE SOUTH LATE SUN/SUN EVENING AS SOUTHERN WAVE LIFTS UP THE COAST.
RESULT IS RAIN CHANGING TO ICE/SNOW SCENARIO WITH POTENTIAL FOR
SIGNIFICANT SNOW ACCUM LATE SUN NIGHT INTO MON. ECMWF OFFERS
DIFFERENT SOLUTION WITH SLOWER NORTHERN STREAM AND MORE AMPLIFIED
SOUTHERN STREAM. THIS RESULTS IN SLOW MOVING FRONTAL WAVE MOVING
EWD INTO NEW ENG ON MONDAY WITH MAINLY A RAIN EVENT WITH MOST OF THE
RAINFALL DELAYED UNTIL LATE SUN NIGHT INTO MON. WE TRENDED FORECAST
TOWARD UKMET WHICH OFFERED SOMEWHAT OF A COMPROMISE SOLUTION BUT
THIS REMAINS A LOW CONFIDENCE FORECAST WITH RESPECT TO TIMING AND
PTYPE DURING MON. THE TIMING/SPEED OF THE NORTHERN STREAM WILL HOLD
THE KEY TO POSSIBLE PTYPE ISSUES DURING MON. WE HAVE CHC POPS SUN
INTO MON BUT THINK MOST OF SUNDAY MAY END UP DRY WITH BULK OF THE
PRECIP SUN NIGHT INTO MON AS HIGH AMPLITUDE PATTERN SHOULD RESULT IN
SLOWER TIMING. POTENTIAL STILL EXISTS FOR RAIN CHANGING TO WINTRY
PRECIP DURING MON IN THE INTERIOR BUT LOTS OF UNCERTAINTY THIS FAR
OUT.
TUESDAY...
LOOKS MAINLY DRY AND BLUSTERY AS LOW PRES MOVES INTO THE MARITIMES.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY...MEDIUM TO HIGH CONFIDENCE IN TAFS. LIGHT WINDS AND MID TO HIGH
CLOUDS WILL CONTINUE INTO THE MID MORNING HOURS ACROSS MOST
TERMINALS. A WEAKENING ARCTIC FRONT WILL PUSH THROUGH LATE DAY
GENERALLY EARLY AFTERNOON N...THEN EARLY EVENING S. EXPECT CIGS TO
DESCEND TO LOW SCT VFR IN ADVANCE OF THE FROPA...THEN QUICKLY LIFT
AFTERWARD. WINDS WILL GRADUALLY INCREASE OUT OF THE SW PRIOR TO
FROPA WITH GUSTS OF 25 TO 35 KTS POSSIBLE ESPECIALLY E OF ORH.
WINDS SHIFT FOLLOWING FROPA TO WNW WITH GUSTS 30 TO 35 KTS INTO
EARLY OVERNIGHT HOURS.
TONIGHT...HIGH CONFIDENCE IN VFR. GUSTY WNW WINDS TO CONTINUE INTO
OVERNIGHT BUT EXPECT SOME DROP OFF TOWARD DAYBREAK. CIGS TO
INCREASE RAPIDLY TO SKC TOWARD MORNING.
TOMORROW...HIGH CONFIDENCE IN VFR. HIGH PRES BUILDING OVER THE
REGION WILL ALLOW FOR NEAR CLR SKIES. ONLY CAVEAT WILL BE OVER
TERMINALS ALONG OUTER CAPE...WHERE SOME LOW VFR CLOUDS MAY DEVELOP
DUE TO OCEAN EFFECT. WINDS GENERALLY NW WITH GUSTS TO 20 KTS
POSSIBLE IN THE AFTERNOON.
KBOS TERMINAL...
VFR PRIMARILY. HIGH CLOUDS TO BUILD IN THROUGH MORNING. THEN
EXPECT DESCENDING CIGS IN ADVANCE OF ARCTIC FRONT TO PASS AROUND
21Z TIMEFRAME. EXPECTING CIGS SHOULD REMAIN VFR...BUT COULD BE
SOME LOW VFR SCT TO BKN DECKS JUST PRIOR TO AND JUST FOLLOWING
FROPA. CANNOT RULE OUT A BRIEF -SHRA WITH FROPA AS WELL. WINDS
WILL START LIGHT THIS MORNING BUT THEN PICK UP OUT OF THE SW WITH
GUSTS TO 25 KTS. FOLLOWING FROPA EXPECT RAPID SHIFT TO WNW WITH
GUSTS 30 TO 35 KTS POSSIBLE.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THU AND FRI...HIGH CONFIDENCE VFR BUT LOWERING VFR CIGS FRI. A
PERIOD OF MVFR CONDITIONS POSSIBLE IN SOME LIGHT SNOW FRI
NIGHT...ESPECIALLY INTERIOR.
SAT AND SUN...LOW TO MEDIUM CONFIDENCE. AREAS OF MVFR CIGS
POSSIBLE.
&&
.MARINE...
TODAY...SW WINDS TO REACH GALE ESPECIALLY THIS AFTERNOON AHEAD OF
AN APPROACHING ARCTIC FRONT. SEAS TO CONTINUE TO INCREASE.
TONIGHT...ARCTIC FRONT CROSSES THE WATERS DURING THE EVENING WITH
GALE FORCE GUSTS OUT OF THE WNW AFTER THE FRONT PASSES. WINDS TO
DECLINE TO SCA CRITERIA TOWARD MORNING THU MORNING.
THURSDAY...FEW GUSTS ABOVE SCA THROUGH MID MORNING THURSDAY. SEAS
TO REMAIN ABOVE SCA THROUGH THE DAY IN SWELL...ESPECIALLY OVER
EASTERN OUTER WATERS.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
LINGERING SCA NW WINDS POSSIBLE THU MORNING...THEN DIMINISHING WINDS
IN THE AFTERNOON AND NIGHT AS HIGH PRES MOVES OVER THE WATERS.
FRI...WINDS TURNING SOUTHERLY AS HIGH PRES MOVES OFFSHORE BUT SPEEDS
BELOW SCA.
SAT AND SUN...INCREASING SOUTHERLY WINDS AS GRADIENT TIGHTENS WITH
SCA GUSTS LIKELY DEVELOPING SAT NIGHT AND SUN.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR CTZ004.
MA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR MAZ004-005-012>024.
NH...NONE.
RI...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 1 AM EST THURSDAY FOR ANZ230>237-250-251-
254>256.
&&
SYNOPSIS...WTB/DOODY
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...WTB
AVIATION...WTB/DOODY
MARINE...WTB/NOCERAHazardous weather outlook, Mar 2, 3:57 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 357 AM EST WED MAR 2 2011 CTZ004-MAZ004-005-012>024-RIZ001>008-030900- WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 357 AM EST WED MAR 2 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RAIN ON SUNDAY AND MONDAY MAY CAUSE URBAN AND POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002-003-MAZ002-003-006>011-026-NHZ011-012-015-030900- HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 357 AM EST WED MAR 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RAIN ON SUNDAY AND MONDAY MAY CAUSE URBAN AND POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-030900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 357 AM EST WED MAR 2 2011 ...GALE WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Massachusetts, 2011Wind Advisories in Rhode Island, 2011Wind Advisories in Connecticut, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.